MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6322
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Unintended Deflation (4061)
Health Effect - Clinical Code Septic Shock (2068)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9102930.In this case according to the information received, the balloon was not inflated with the correct volume, 10ml instead of 30-50ml, this misuse could lead to balloon deflation.According to the information known, the quality database was checked and revealed the field safety notice associated with the corrective and preventive action z-0845-2025.All the affected products were recalled on the 5 previous years.The investigation resulted in some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.A similar case study was performed based on scope of recall scope.Defect: packaging issue or infection from (b)(6) 2021 to (b)(6) 2025: 18 similar cases were found.A medical assessment was also performed which concluded: the risk of infection cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.
 
Event or Problem Description
A new 22 fr 3-way catheter with a 10ml balloon was inserted.A balloon patency test was performed before insertion.Later that same night, the catheter was found outside the ureter, with the balloon deflated.The patient stated that he had not touched it.This was the second balloon deflation in two nights.After two balloon deflations, the surgeon suspected silicone porosity.During the night of (b)(6): patient with a fever of 38°c at 9:45 pm.The medical team administered medication to stop the infection and lower the temperature.Checks at 10:50 pm: 38.4°c; 2:00 am: 37.9°c; 5:00 am: 37.5°c.At 5:00 am, the patient complained of feeling cold and was given a duvet and fleece blanket, and the room heating was increased.On (b)(6) at 8:30 am, the patient was shivering, with a temperature of 41.1°c and oxygen desaturation at 86%.The patient was less alert.The patient was transferred to the intensive care unit for septic discharge.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number.In this case according to the informations received, the balloon was not inflated with the correct volume, 10ml instead of 30-50ml, this misuse could lead to balloon deflation.According to the information known, quality database was checked and revealed a field safety notifice associated with a corrective and preventive action opened on (b)(6) 2024.All the products packaged on the multivac 2 machine were recalled on the 5 previous years.The investigation conducts to some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.The lot impacted in this complaint is part of this fsca.A similar case study was performed based on scope of recall scope, defect: packaging issue or infection from (b)(6) 2021 to (b)(6) 2025: 18 similar cases were found.A rmf evaluation was performed based on criq 250 - risk identified 10111 (hazardous situation: lack of sterile barrier properties for primary packaging) we can conclude that the overall residual risk associated with the use of the medical device when weighed against the benefit/risk ratio to the patient / user is not adequately or insufficiently controlled.Necessary actions need to be taken to review the risk mitigations and to reset the risk criteria in the green area.The harms, severity and occurrence are not within anticipated levels per the risk documentation.A medical assessment was also performed which conclude: the risk of infection appears as moderate but cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient, which is likely to develop an infection process if his own immune system or the antibioprophylaxis are not sufficient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.
 
Event or Problem Description
A new 22 fr 3-way catheter with a 10ml balloon was inserted.A balloon patency test was performed before insertion.Later that same night, the catheter was found outside the ureter, with the balloon deflated.The patient stated that he had not touched it.This was the second balloon deflation in two nights.After two balloon deflations, the surgeon suspected silicone porosity.During the night of (b)(6): patient with a fever of 38°c at 9:45 pm.The medical team administered medication to stop the infection and lower the temperature.Checks at 10:50 pm: 38.4°c; 2:00 am: 37.9°c; 5:00 am: 37.5°c.At 5:00 am, the patient complained of feeling cold and was given a duvet and fleece blanket, and the room heating was increased.On december 6th at 8:30 am, the patient was shivering, with a temperature of 41.1°c and oxygen desaturation at 86%.The patient was less alert.The patient was transferred to the intensive care unit for septic discharge.

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat la canéda cedex 24200
FR   24200
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key23596209
Report Number9610711-2025-00477
Device Sequence Number13357241
Product Code EZL
UDI-Device Identifier03600040144442
UDI-Public3600040144442
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB6322
Device Lot Number9102930_AB63221002
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0845-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexUnknown